Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 6, 2016, 3:22 PM EST. It took effect at Mar 7, 2016, 9:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 3:22 PM EST (20:22 UTC)
- In effect from
- Mar 7, 2016, 9:00 AM EST
- Expired
- Mar 8, 2016, 6:11 AM EST
- In force
- 21 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
310 WHUS71 KOKX 062022 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 322 PM EST SUN MAR 6 2016 ...SMALL CRAFT CONDITIONS ON THE OCEAN MONDAY AND MONDAY NIGHT... ANZ350-353-355-070500- /O.NEW.KOKX.SC.Y.0034.160307T1400Z-160308T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 322 PM EST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
372 WHUS71 KOKX 070243 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 943 PM EST SUN MAR 6 2016 ...SMALL CRAFT CONDITIONS ON THE COASTAL OCEAN WATERS FROM MID MONDAY MORNING THROUGH MONDAY EVENING... ANZ350-353-355-071045- /O.CON.KOKX.SC.Y.0034.160307T1400Z-160308T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 943 PM EST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
426 WHUS71 KOKX 070851 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 351 AM EST MON MAR 7 2016 ...ROUGH CONDITIONS THIS AFTERNOON INTO TONIGHT... ANZ330-340-345-071800- /O.EXB.KOKX.SC.Y.0034.160307T1800Z-160307T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 351 AM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. * WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-071800- /O.EXT.KOKX.SC.Y.0034.160307T1400Z-160308T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 351 AM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST TUESDAY... * WINDS AND SEAS...SW WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-071800- /O.CON.KOKX.SC.Y.0034.160307T1400Z-160308T0500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 AM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
115 WHUS71 KOKX 071402 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 902 AM EST MON MAR 7 2016 ...ROUGH CONDITIONS THIS AFTERNOON INTO TONIGHT... ANZ355-072230- /O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T0500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 902 AM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-072230- /O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 902 AM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...SW WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-072230- /O.CON.KOKX.SC.Y.0034.160307T1800Z-160307T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 902 AM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... * WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
285 WHUS71 KOKX 072023 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EST MON MAR 7 2016 ...ROUGH CONDITIONS INTO TONIGHT... ANZ330-340-345-080000- /O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 323 PM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-080600- /O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 323 PM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-081000- /O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 323 PM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS AND SEAS...SW WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 5 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
160 WHUS71 KOKX 072337 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 637 PM EST MON MAR 7 2016 ...ROUGH CONDITIONS TONIGHT... ANZ330-340-345-080045- /O.CAN.KOKX.SC.Y.0034.000000T0000Z-160308T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 637 PM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ355-080600- /O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 637 PM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-080745- /O.CON.KOKX.SC.Y.0034.000000T0000Z-160308T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 637 PM EST MON MAR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
484 WHUS71 KOKX 080847 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EST TUE MAR 8 2016 ...ROUGH CONDITIONS STILL LINGER ON THE OCEAN EAST OF MORICHES INLET EARLY THIS MORNING... ANZ353-081000- /O.CAN.KOKX.SC.Y.0034.000000T0000Z-160308T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 347 AM EST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ350-081200- /O.EXT.KOKX.SC.Y.0034.000000T0000Z-160308T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 347 AM EST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * SEAS...4 TO 5 FT WITH A SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
070 WHUS71 KOKX 081111 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 611 AM EST TUE MAR 8 2016 ANZ350-081215- /O.CAN.KOKX.SC.Y.0034.000000T0000Z-160308T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 611 AM EST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW 5 FT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:47 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 6, 12:47 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1247 PM EST SUN MAR 6 2016 .SYNOPSIS... WEAK LOW PRESSURE PASSES TO THE SOUTH AND EAST TODAY AS HIGH PRESSURE BUILDS. THE HIGH SETTLES TO THE SOUTH THROUGH THE UPCOMING WEEK. MEANWHILE...A COLD FRONT APPROACHES FROM THE NORTH WEDNESDAY NIGHT...AND MOVES THROUGH SOMETIME THURSDAY. CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH FOR FRIDAY...FOLLOWED BY AN APPROACHING WARM FRONT ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW PRESSURE WAS WEAKENING AS THE LOW WAS PASSING TO THE SOUTHWEST OF THE REGION AS PRESSURE SLOWLY RISES. LOW LEVELS REMAIN DRY. HIGHEST RADAR RETURNS WERE TO THE SOUTHWEST OF THE NYC METRO...SO SCALED BACK ON AREAL EXTENT OF FLURRIES NEXT COUPLE OF HOURS. UPPER LEVEL SHORTWAVE/PVA MOVES THROUGH FROM WEST TO EAST. ANY CLOUDS WILL GIVE WAY TO AFTERNOON SUNSHINE AS UPPER RIDGE BUILDS. TEMPS WILL RISE INTO THE 40S. MOS CLOSE AND ACCEPTED. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... RIDGE BUILDS TONIGHT...AND THIS RIDGE WILL BE THE STORY OVER THE UPCOMING PERIODS. THE SFC HIGH SETTLES SOUTH OF THE AREA...WITH RETURN WEST/SOUTHWEST FLOW PREVAILING THROUGH THIS TIME FRAME...AND BEYOND. OTHER THAN SOME CLOUDS FROM TIME TO TIME AS MID AND UPPER LEVEL MOISTURE SPILLS OVER THE RIDGE...DRY WEATHER CAN BE EXPECTED. LEANED TOWARD THE HIGHER END OF GUIDANCE TONIGHT DUE TO COMMENCEMENT OF WAA AND POSSIBLE CLOUD COVER PREVENTING IDEAL RAD COOLING. TEMPS ON MONDAY LIKELY RISE CLOSE TO 10 DEGREES ABOVE SEASONAL NORMS PER MOS/MODEL GUIDANCE BLEND. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL H5 PATTERN THROUGH THE LONG TERM PERIOD. TIMING AN AMPLITUDE DIFFERENCES BEGIN TO DEVELOP DURING THE MIDDLE OF THE WEEK...WHICH IS HAVING AN IMPACT ON PRECIPITATION TIMING IN SOUTHERN NEW ENGLAND ON THURSDAY/FRIDAY. DIGGING TROUGH OVER THE ERN PACIFIC MOVES ONSHORE AND CUTS OFF OVER SOUTHERN CA MONDAY RESULTING IN AN AMPLIFYING DOWNSTREAM RIDGE AND EVENTUALLY A SPLIT FLOW ACROSS NORTH AMERICA. MEANWHILE...AT THE SFC...HIGH PRES MOVES OFFSHORE AND REMAINS NEARLY STATIONARY OFF THE SE COAST THROUGH THE WEEK. THIS WILL RESULT IN DRY AND INCREASING WARM WEATHER WITH AN ESTABLISHED SW FLOW AND H5 HEIGHTS RISING TO NEAR 576DM BY WEDNESDAY. RECORD HIGH TEMPERATURES MAY POSSIBLY BE BROKEN AT A FEW FIRST ORDER CLIMATE SITES ON WEDNESDAY. SEE CLIMATE SECTION BELOW FOR MORE INFORMATION. THE FLOW ACROSS THE NORTHEAST BECOMES ZONAL DURING THE MIDDLE OF THE WEEK WITH A COLD FRONT APPROACHING FROM THE NORTH. THE TIMING OF THIS FRONT MOVING THROUGH IS UNCERTAIN DUE TO THE AFOREMENTIONED DIFFERENCES ALOFT ALTHOUGH THERE SHOULD BE SOME PRECIPITATION WITH ITS PASSAGE THU/THU NIGHT. TEMPS WILL BE WARM ENOUGH TO SUPPORT A LIGHT LIQUID EVENT. CANADIAN HIGH PRES BUILDS OVER THE AREA IN THE WAKE OF THE FRONT WITH A COOLER AIRMASS IN PLACE...ALTHOUGH STILL WITH ABOVE NORMAL TEMPS...FOR THE REMAINDER OF THE FORECAST PERIOD. A WARM FRONT APPROACHES FROM THE SOUTH ON SATURDAY WITH CHANCES FOR RAIN RETURNING. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... HIGH PRESSURE BUILDS INTO THE REGION THIS AFTERNOON AND OVERNIGHT...THEN SLIDES SOUTH OF THE AREA ON MONDAY. VFR THROUGH THE PERIOD. WINDS WILL BE LIGHT AND VARIABLE THROUGH MUCH OF THE AFTERNOON AND OVERNIGHT. WINDS BECOME SOUTHERLY AND INCREASE ON MONDAY MORNING. EXPECT SPEEDS TO RANGE FROM 8-15 KT WITH GUSTS INTO THE TEENS AND LOWER 20S BY LATE MORNING/AFTERNOON. .OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY. .MONDAY AFTERNOON-MONDAY NIGHT...VFR. SW-W WINDS G20-25KT. GUSTS TO 30 KT POSSIBLE MONDAY AFTERNOON. .TUESDAY-WEDNESDAY NIGHT...VFR. .THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN ANY RAIN SHOWERS. && .MARINE... A WEAK WAVE OF LOW PRESSURE MOVES OFFSHORE WITH OVERALL A WEAK PRESSURE GRADIENT ACROSS THE WATERS. HIGH PRESSURE CENTERS OVER LATER TODAY AND TONIGHT. ON MONDAY...THE HIGH TRANSLATES OFF THE SOUTHEAST COAST. THE PRESSURE GRADIENT WILL BECOME TIGHTER ACROSS THE WATERS DURING THE DAY AS A COLD FRONT APPROACHES NORTHERN NEW ENGLAND. BY MONDAY NIGHT AND CONTINUING THROUGH MIDWEEK...HIGH PRESSURE WILL BECOME DOMINANT WITH THE MAIN HIGH PRESSURE CENTER STAYING ANCHORED WELL SOUTH OF THE WATERS. THE NEXT TIME CONDITIONS ARE FORECAST TO REACH SCA WILL BE MONDAY AND MONDAY EVENING...WHEN THE PRESSURE GRADIENT WILL BE TIGHTER AS HIGH PRESSURE ESTABLISHES ITSELF OFF THE SOUTHEAST COAST. THIS WILL INCREASE THE SOUTHWEST FETCH WITH GUSTS REACHING 25-30 KT...HIGHEST ON THE OCEAN WITH OCEAN SEAS BUILDING TO 5-6 FEET. OTHERWISE...CONDITIONS ACROSS THE WATERS WILL STAY BELOW SCA. SINCE LAST SCA JUST ENDED IN THE PREVIOUS PERIOD...WANTED TO WAIT AN EXTRA FORECAST CYCLE BEFORE ISSUING ANY NEW SCA FOR MONDAY AND MONDAY EVENING TIMEFRAME. THERE IS SOME UNCERTAINTY ON HOW WIDESPREAD THE SCA CONDITIONS WOULD BE WITH GREATER WARM AIR ADVECTION ALOFT MAKING FOR AN INVERSION WHICH WOULD LIMIT GUSTS. && .HYDROLOGY... NO SIGNIFICANT PRECIPITATION GREATER THAN ONE HALF INCH IS FORECAST THROUGH WEDNESDAY NIGHT. A HALF INCH OR LESS IS POSSIBLE WITH THE COLD FRONTAL PASSAGE THU/THU NIGHT. && .CLIMATE... A BERMUDA LIKE HIGH SETS UP OFF THE SOUTHEAST COAST THROUGH MUCH OF THE UPCOMING WEEK. AS A RESULT A SOUTHWEST FLOW AROUND THE HIGH WILL BRING A WARM AIRMASS INTO THE REGION. MONDAY THROUGH THURSDAY HIGH TEMPERATURES ARE EXPECTED TO AVERAGE ABOVE SEASONAL LEVELS. WEDNESDAY WILL BE THE WARMEST DAY AND HIGH TEMPERATURE RECORDS MAY BE TIED OR POSSIBLY EXCEEDED AT A FEW OF THE CLIMATE SITES. TEMPERATURES WEDNESDAY WILL BE 15 TO 25 DEGREES ABOVE NORMAL...ESPECIALLY INLAND. HERE ARE THE RECORDS AND FORECAST HIGHS FOR WEDNESDAY... WEDNESDAY MARCH 9 RECORDS FORECAST HIGHS BRIDGEPORT 60 2002 62 ISLIP 64 2000 61 LAGUARDIA 75 2000 66 KENNEDY 67 1973 63 CENTRAL PARK 69 2000 67 NEWARK 74 2000 69 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 6, 3:18 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 318 AM EST SUN MAR 6 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 318 AM EST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 AM EST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.